Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 9, NWS Boise, ID

April 24, 2016Baker County, Malheur County, Oregon; 7 counties in Idaho

NWS Boise, ID issued this wind advisory at Apr 24, 2016, 3:02 AM PDT for Baker County, Malheur County, Oregon; 7 counties in Idaho. It took effect at Apr 25, 2016, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2016, 3:02 AM PDT (10:02 UTC)
In effect from
Apr 25, 2016, 11:00 AM PDT
Expired
Apr 25, 2016, 7:51 PM PDT
In force
9 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Washington County, ID, Baker County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 42 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 10.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2016-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2016-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

792 
WWUS75 KBOI 241002
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
402 AM MDT SUN APR 24 2016

...GUSTY WINDS EXPECTED ACROSS SOUTHEAST OREGON ON MONDAY...

.GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS MUCH OF
SOUTHEAST OREGON ON MONDAY BEHIND AN EXITING LOW PRESSURE SYSTEM.
SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED.

ORZ062>064-250000-
/O.NEW.KBOI.WI.Y.0009.160425T1800Z-160426T0600Z/
BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
402 AM MDT SUN APR 24 2016 /302 AM PDT SUN APR 24 2016/

...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ MONDAY TO
MIDNIGHT MDT /11 PM PDT/ MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ MONDAY TO
MIDNIGHT MDT /11 PM PDT/ MONDAY NIGHT. 

* WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...11 AM PDT MONDAY THROUGH 11 PM PDT MONDAY EVENING.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
5 follow-up statements
408 
WWUS75 KBOI 242041
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
241 PM MDT SUN APR 24 2016

...VERY WINDY ACROSS PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST
IDAHO ON MONDAY...

.GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS PORTIONS OF SOUTHEAST
OREGON AND SOUTHWEST IDAHO ON MONDAY BEHIND AN EXITING LOW
PRESSURE SYSTEM. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
MPH WILL DEVELOP BY NOON AND CONTINUE THROUGH THE EVENING.

IDZ012-014-251100-
/O.EXB.KBOI.WI.Y.0009.160425T1800Z-160426T0300Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
241 PM MDT SUN APR 24 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES...INCLUDING INTERSTATE 84. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

ORZ062>064-251100-
/O.EXT.KBOI.WI.Y.0009.160425T1800Z-160426T0300Z/
BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
241 PM MDT SUN APR 24 2016 /141 PM PDT SUN APR 24 2016/

...WIND ADVISORY NOW IN EFFECT FROM NOON MDT /11 AM PDT/ TO 9 PM
MDT /8 PM PDT/ MONDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES...INCLUDING INTERSTATE 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
631 
WWUS75 KBOI 250455
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1055 PM MDT SUN APR 24 2016

...VERY WINDY ACROSS PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST
IDAHO ON MONDAY...

.GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS PORTIONS OF SOUTHEAST
OREGON AND SOUTHWEST IDAHO ON MONDAY BEHIND AN EXITING LOW
PRESSURE SYSTEM. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO
50 MPH WILL DEVELOP BY NOON AND CONTINUE THROUGH THE EVENING.

IDZ012-014-ORZ062>064-251400-
/O.CON.KBOI.WI.Y.0009.160425T1800Z-160426T0300Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
1055 PM MDT SUN APR 24 2016 /955 PM PDT SUN APR 24 2016/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TO
9 PM MDT /8 PM PDT/ MONDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES...INCLUDING THOSE TRAVELING ON HIGHWAY 20...HIGHWAY 95
  AND INTERSTATE 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
676 
WWUS75 KBOI 250942
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
342 AM MDT MON APR 25 2016

...VERY WINDY ACROSS PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST
IDAHO THIS AFTERNOON...

.GUSTY NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON ACROSS
PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO DUE TO A LOW
PRESSURE SYSTEM OVER SOUTHERN NEVADA. SUSTAINED WINDS OF 25 TO 35
MPH WITH GUSTS TO 50 MPH WILL DEVELOP BY NOON AND CONTINUE THROUGH
THE EVENING.

IDZ012-014-ORZ062>064-252100-
/O.CON.KBOI.WI.Y.0009.160425T1800Z-160426T0300Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
342 AM MDT MON APR 25 2016 /242 AM PDT MON APR 25 2016/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/
TODAY TO 9 PM MDT /8 PM PDT/ THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES...INCLUDING THOSE TRAVELING ON HIGHWAY 20...HIGHWAY 
  95 AND INTERSTATE 84. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
725 
WWUS75 KBOI 252028
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
228 PM MDT MON APR 25 2016

...VERY WINDY ACROSS PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST
IDAHO THROUGH MIDNIGHT...

.GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH MIDNIGHT ACROSS
PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO DUE TO A LOW
PRESSURE SYSTEM OVER SOUTHERN NEVADA. SUSTAINED WINDS OF 25 TO 35
MPH WITH GUSTS TO 50 MPH ARE EXPECTED. WINDS SHOULD TAPER OFF
AROUND MIDNIGHT. 

IDZ012-014-ORZ062>064-260600-
/O.EXT.KBOI.WI.Y.0009.000000T0000Z-160426T0600Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
228 PM MDT MON APR 25 2016 /128 PM PDT MON APR 25 2016/

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/
TONIGHT...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES...INCLUDING THOSE TRAVELING ON HIGHWAY 20...HIGHWAY 
  95 AND INTERSTATE 84. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
412 
WWUS75 KBOI 260251
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
851 PM MDT MON APR 25 2016

IDZ012-014-ORZ062>064-260400-
/O.CAN.KBOI.WI.Y.0009.000000T0000Z-160426T0600Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
851 PM MDT MON APR 25 2016 /751 PM PDT MON APR 25 2016/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA FOR MOST LOCATIONS.
WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH
MIDNIGHT...BEFORE FURTHER DECREASING INTO TUESDAY MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 24, 2:31 AM PDT, 31 minutes earlier.

Area forecast discussion, Apr 24, 2:31 AM PDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
331 AM MDT SUN APR 24 2016

.SHORT TERM...TODAY THROUGH MONDAY...WEAK RIDGING AHEAD OF THE
NEXT UPPER LEVEL SYSTEM WILL KEEP THE REGION RELATIVELY DRY THIS
MORNING. EXPECT SHOWERS TO DEVELOP WITH A COLD FRONTAL PASSAGE
TODAY. FRONT WILL MOVE ACROSS SOUTHEAST OREGON LATER THIS MORNING
AND SOUTHWEST IDAHO EARLY THIS AFTERNOON. A SIGNIFICANT
PRECIPITATION BAND FORMS ALONG THE NORTH FLANK OF THE UPPER LEVEL
LOW AS IT MOVES ACROSS NORTHERN CALIFORNIA TONIGHT AND CENTRAL
NEVADA ON MONDAY. THE PRECIPITATION BAND SETS UP ALONG THE
NEVADA/IDAHO BORDER EARLY MONDAY AND EXPANDS NORTHWARD INTO THE
SNAKE RIVER PLAIN AND BOISE MOUNTAINS BY 5 AM MONDAY MORNING.
SHOULD SEE SIGNIFICANT SNOW FROM THE OWYHEE MOUNTAINS THROUGH
SOUTHERN TWIN FALLS COUNTY ON MONDAY. COULD EVEN SEE SOME SNOW
FLAKES IN THE WESTERN SNAKE RIVER PLAIN FROM BOISE THROUGH TWIN
FALLS MONDAY MORNING AS WELL. HAVE UPGRADED THE WINTER STORM
WATCH TO WINTER WEATHER ADVISORY FOR OUR SOUTHERN IDAHO ZONES.
GUSTY NORTH- NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE LOW
PRESSURE SYSTEM MONDAY AFTERNOON ACROSS SOUTHEAST OREGON AND
WESTERN PARTS OF SOUTHWEST IDAHO MONDAY AFTERNOON. HAVE ISSUED A
WIND ADVISORY MOST OF OUR OREGON ZONES. TEMPERATURES WILL BE A
FEW DEGREES BELOW NORMAL TODAY AND ABOUT 10 DEGREES BELOW NORMAL
ON MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY...UPPER LEVEL TROUGH WILL
MOVE OUT OF THE REGION ALONG THE COLORADO/WYOMING BORDER TUESDAY.
DRIER AIR WILL MOVE INTO THE REGION. A WEAK TROUGH FROM THE GULF OF
ALASKA SPLITS OFF THE PARENT FLOW AND DIGS SOUTH ALONG THE WEST
COAST WEDNESDAY. COOLER AIR ALOFT COMBINED WITH SURFACE HEATING
DURING THE DAY WILL SPARK SHOWERS AND ISOLATED THUNDERSTORMS
WEDNESDAY AND THURSDAY AFTERNOON. UPPER LEVEL RIDGING BUILDS ALONG
THE WEST COAST FRIDAY KEEPING OUR REGION UNDER RELATIVELY COOL
NORTHWEST FLOW ALOFT. SHOWERS WILL BE POSSIBLE IN THE CENTRAL IDAHO
MOUNTAINS THROUGH SUNDAY WHILE SOUTHEAST OREGON WILL BE DRY.
TEMPERATURES WILL GRADUALLY WARM TO SLIGHTLY ABOVE NORMAL BY
THURSDAY AND CONTINUE THROUGH SUNDAY.

&&

.AVIATION...GENERALLY VFR. SCATTERED SHOWERS DEVELOPING SUNDAY
AFTERNOON. WIDESPREAD MVFR-IFR DEVELOPING IN RAIN/SNOW SOUTHEAST OF
A KBNO-KBKE LINE AFTER 06Z/MON WITH SNOW LEVELS LOWERING TO 4500FT
IN SE OREGON AND 6500FT OVER CENTRAL ID MOUNTAINS. WINDS ALOFT AT
10KFT MSL...NORTHWEST 10-20KT. SURFACE WINDS...WEST TO NORTHWEST 10-
20KT.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO MIDNIGHT MDT MONDAY
     NIGHT IDZ015-029-030.
OR...WIND ADVISORY FROM NOON MDT /11 AM PDT/ MONDAY TO MIDNIGHT MDT
     /11 PM PDT/ MONDAY NIGHT ORZ062>064.

&&

WWW.WEATHER.GOV/BOISE
WWW.FACEBOOK.COM/NWSBOISE
WWW.TWITTER.COM/NWSBOISE

SHORT TERM...JDS
LONG TERM....KA
AVIATION.....KA

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:55 AM PDTWinter Weather AdvisoryBOIOwyhee, Twin Falls44 hr

Nearby

Wind Advisories in Idaho, 2016Wind Advisories in Oregon, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.